Optimal income taxation and the shape of average tax rates
We investigate whether the optimal income tax model of Mirrlees (1971) can reproduce the empirically observed increasing average tax rates. We give a necessary condition and exhibit two examples where the optimal average tax rates are increasing.
Volume (Year): 8 (2006)
Issue (Month): 2 ()
|Contact details of provider:|| |
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Immervoll, Herwig, 2004. "Average and marginal effective tax rates facing workers in the EU: a micro-level analysis of levels, distributions and driving factors (revised version of EM2/02)," EUROMOD Working Papers EM6/04, EUROMOD at the Institute for Social and Economic Research.
- Robin Boadway & Katherine Cuff & Maurice Marchand, 1999.
"Optimal Income Taxation With Quasi-Linear Preferences Revisited,"
984, Queen's University, Department of Economics.
- Boadway, Robin & Cuff, Katherine & Marchand, Maurice, 2000. " Optimal Income Taxation with Quasi-linear Preferences Revisited," Journal of Public Economic Theory, Association for Public Economic Theory, vol. 2(4), pages 435-460.
- BOADWAY, Robin & CUFF, Katherine & MARCHAND, Maurice, . "Optimal income taxation with quasi-linear preferences revisited," CORE Discussion Papers RP 1466, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Jesus Seade, 1982. "On the Sign of the Optimum Marginal Income Tax," Review of Economic Studies, Oxford University Press, vol. 49(4), pages 637-643.
- Diamond, P., 1994.
"Optimal Income Taxation: An Exemple with a U-Shaped Pattern of Optimal Marginal Tax Rates,"
94-14, Massachusetts Institute of Technology (MIT), Department of Economics.
- Diamond, Peter A, 1998. "Optimal Income Taxation: An Example with a U-Shaped Pattern of Optimal Marginal Tax Rates," American Economic Review, American Economic Association, vol. 88(1), pages 83-95, March.
- Emmanuel Saez, 2001. "Using Elasticities to Derive Optimal Income Tax Rates," Review of Economic Studies, Oxford University Press, vol. 68(1), pages 205-229.
When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-06h20002. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.